MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (Sparks) BD BACTEC¿ MGIT¿ 960 PZA Kit; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL

BECTON, DICKINSON & CO. (Sparks) BD BACTEC¿ MGIT¿ 960 PZA Kit; SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Catalog Number 245128
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd bactec¿ mgit¿ 960 pza kit, one (1) false resistant patient sample to pza was obtained.Whole genome sequencing was performed and showed the absence of a pza resistance mutation.There were no health impact or consequences reported.This is report 10 of 37.
 
Additional Manufacturer Narrative
B3.Date of event is unknown.The date received by manufacturer has been used for this field.Investigation summary: introduction material #: 245128 batch #: 5336427 defect: customer reports false resistant pza results.Background bactec mgit 960 pza is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered.The vials are lyophilized, and crimp caps are applied per standard operating procedures (sop).Bactec mgit 960 pza supplement is manufactured by rehydrating the media components with usp purified water and mixed until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per sop.Two bactec mgit 960 pza vials are then manually packaged with six bactec mgit 960 pza supplement vials to complete a bactec mgit 960 pza kit (material 245128).Batch history review the batch history record review for batch 5336427 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.The products are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.Returned material analysis returned material analysis could not be performed as there are no returned materials available.Complaint history the complaint history was reviewed; a trend in performance complaints has been identified for 245128 mgit pza kit.Investigation there are no photos available to assist with this investigation.Retention samples were tested per the standard performance procedure which is also described in the ifu (instructions for use, available on bd.Com/e-labeling).Retention sample testing conducted for investigation was unable to replicate the false resistance defect.Conclusion although we were unable to replicate the failure, this complaint is confirmed.A trend in performance complaints was identified for 245128 mgit pza kit.Bd initiated a capa (corrective and preventative action) to formally investigate the performance issue.As part of the capa implementation, pza was cleared to return to market with regulatory consensus by limited claims for the day 3-5 inoculum preparation method only and shortened shelf life.Kit batches were released beginning in november 2025.Long term strategy is to bring the product back to market with reduced ph, all three inoculation methods and 12-month shelf life.This long term strategy will support the goal of returning to historical complaints levels for false resistance.

Brand Name
BD BACTEC¿ MGIT¿ 960 PZA Kit
Common Device Name
SUSCEPTIBILITY TEST POWDERS, ANTIMYCOBACTERIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (Sparks)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (Sparks)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
+1(410)316-4000
MDR Report Key50588152
Report Number1119779-2026-01802
Device Sequence Number18564680
Product Code MJA
UDI-Device Identifier00382902451280
UDI-Public(01)00382902451280(17)261106(10)5336427
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K021582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number245128
Device Lot Number5336427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown